MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC
Model Number 105-7100-060
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Improper Chemical Reaction (2952)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that an onyx had poor visualization because the onyx did not mix properly.The patient was being treated for a arteriovenous malformation (avm) grade 3 that was not in a n eloquent region.Vessel tortuosity was moderate.Angiographic result post procedure was good.The devices were prepared according to the instructions for use (ifu).  onyx 18 had been shaking at 8:30am at speed of 8 for 30 minutes was then brought down to speed of 5 and drawn up to inject at 10:45am.Physician injected onyx into microcatheter to treat avm and said onyx was not visible under fluoro because it was not shaken properly.The onyx was shaken for  2 hours.It did not sit for more than 5 minutes prior to injection.The physician did not heat, shake, and re-heat the onyx vials prior to aspiration.The physician injected the onyx immediately after mixing. physician used onyx 34 prior with no problems.Case with completed.No patient symptoms were reported.  ancillary devices: headway duo 156 microcatheter, synchro 10 guidewire.

Brand Name
ONYX AVM
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14116431
Report Number2029214-2022-00640
Device Sequence Number17202052
Product Code MFE
UDI-Device Identifier00836462005044
UDI-Public00836462005044
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2023
Device Model Number105-7100-060
Device Catalogue Number105-7100-060
Device Lot NumberB267274
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Initial Report FDA Received Date04/14/2022
Date Device Manufactured09/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale